MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA PS TIBIAL ARTICULAR SURFACE PROVISIONAL; INSTRUMENT KNEE

ZIMMER BIOMET, INC. PERSONA PS TIBIAL ARTICULAR SURFACE PROVISIONAL; INSTRUMENT KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device fractured.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
(b)(4).Provisional top.Complaint sample was evaluated and the reported event was confirmed.Visual evaluation of the returned device shows signs of repeated use and the dovetail feature is chipped.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.The summary of investigations for complaints associated with the tibial articular surface provisional (tasp) fracture.Fractured tasps were analyzed by optical microscopy revealing hackle marks and river lines in the case of bending overload; and hackle marks, river lines and striations were found in the case of low cycle fatigue culminating in a bending overload failure type.In addition to the visual and optical microscopy analysis, a review of the dhf and dfmea was performed.Ongoing complaint monitoring confirms that the rate of instrument fracture is within the expected risk profile.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA PS TIBIAL ARTICULAR SURFACE PROVISIONAL
Common Device Name
INSTRUMENT KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15319105
Report Number0001822565-2022-02497
Device Sequence Number20213215
Product Code JWH
UDI-Device Identifier00889024238800
UDI-Public(01)00889024238800(10)64740838
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42517400510
Device Lot Number64740838
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2022
Initial Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown